Hail, Lackawanna
- When
- August 16, 3:55 PM EST
- Where
- Lackawanna County, 5 mi S of Tompkinsville
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.517, -75.617
Reported in Scott Township.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 16, 2:00 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT MON AUG 16 2004 .SHORT TERM (MONDAY INTO WEDNESDAY)... A TROF WILL CONTINUE OVER THE WRN GREAT LAKES AND SOUTH CENTRAL CANADA INTO MID WEEK. WIDESPREAD SHOWERS AND THUNDERSTORMS IN NE CWA WILL CONTINUE TO MOVE NE OUT OF CWA LATE THIS AFTERNOON AND EARLY EVENING. FORCING DUE TO SHORT WAVE. MOISTURE ALSO BETTER THAN REST OF CWA. LOWER DEWPOINTS IN WRN NY. ISOLATED SHOWERS IN REST OF CWA. DRIER AIR WILL WORK IN TONIGHT WITH SURFACE HIGH PRESSURE. SKIES WILL CLEAR FROM WEST TO EAST BUT LOW LEVEL MOISTURE WILL BE HARD TO REMOVE WITH LIGHT SFC WINDS. LEFT IN WIDESPREAD FOG ENTIRE CWA LATE TONIGHT. TUESDAY MAY BE THE BEST DAY WITH MORE SUN AND NO RAIN. UNDER SFC HIGH AND UL CONVERGENCE. TEMPERATURES WILL BE WARMER WITH CAP AND FEWER CLOUDS DESPITE COOLER 850 TEMPS. CLOUDS ON THE INCREASE TUESDAY NIGHT INTO WEDNESDAY WITH WAA. WEAK SHORT WAVES COULD SET OFF SOME TRW WITH DAYTIME HEATING. && .EXTENDED (WEDNESDAY NIGHT TO MONDAY)... FLATTER, MORE ZONAL UPPER LEVEL PATTERN FOR MID WEEK WITH A COUPLE OF FRONTAL SYSTEMS THAT WILL BRING CHCS FOR SHOWERS AND THUNDERSTORMS TO THE AREA. THE FIRST SYSTEM ON THURSDAY WILL LINGER AND STALL OUT TO THE EAST WHILE ANOTHER FRONT AND SFC WAVE MOVES ACROSS THE GREAT LAKES AND ACROSS THE NORTHEAST INTO THE EARLY PART OF THE WEEKEND. WILL FOLLOW THE 12Z GFS WHICH IS FASTER BRINING THE FRONT THROUGH LATE FRIDAY/EARLY SATURDAY, WITH HIGH PRESSURE PUSHING EAST ACROSS THE GREAT LAKES BRINING IN DRYER AIR FOR THE REST OF THE WEEKEND INTO THE START OF THE NEW WORK WEEK. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS THROUGH ABOUT 22Z WILL BRING VFR CIGS AND VISBY DOWN TO MVFR AT ANY GIVEN LOCATION. SKIES WILL CLEAR THIS EVENING, ALLOWING AREAS OF DENSE FOG TO FORM OVERNIGHT. IFR CONDITIONS AT SYR, UCA, ITH, BGM, AND AVP WITH LOWER VLIFR AT ELM FOR A PERIOD FROM AROUND 08Z TO 12Z. AFTER THE MORNING FOG LIFTS, VFR CONDITIONS WILL PREVAIL TUESDAY WITH SCATTERED CU DECK. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE.. && CHAMPNEY...SHORT TERM AND HYDROLOGY LABOUNTY...LONG TERM AND AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 317 AM EDT MON AUG 16 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-170933- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 317 AM EDT MON AUG 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY...SCATTERED AFTERNOON THUNDERSTORMS ARE POSSIBLE...HOWEVER THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 313 PM EDT MON AUG 16 2004 NYZ045-056-057-PAZ039-040-162015- BROOME NY-CHENANGO NY-DELAWARE NY-SUSQUEHANNA PA-WAYNE PA- 313 PM EDT MON AUG 16 2004 ...THUNDERSTORM WITH HAIL MOVING INTO THE AREA... AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HAIL...NEAR BINGHAMTON....MOVING EAST AT 15 MPH. STRONG THUNDERSTORMS WILL BE NEAR... BELDEN AT 320 PM. GUILFORD AND COLUMBUS AT 325 PM. NINEVEH AND KIRKWOOD AT 330 PM. AFTON AND BAINBRIDGE AT 335 PM. ROCKDALE AND HALLSTEAD AT 340 PM. MT UPTON AT 345 PM. EXPECT HAIL UP TO HALF AN INCH IN SIZE AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. TAC
The Binghamton radar (KBGM), 82 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
1 hail. Local standard time, as filed.
Reported in Scott Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419133.